Alert archive / North Dakota / Winter Storm Warnings in 2009

Winter Storm Warning 6, NWS Grand Forks, ND

March 23, 20098 counties in North Dakota

NWS Grand Forks, ND issued this winter storm warning at Mar 23, 2009, 3:38 PM CDT for 8 counties in North Dakota. It took effect at Mar 24, 2009, 1:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 23, 2009, 3:38 PM CDT (20:38 UTC)
In effect from
Mar 24, 2009, 1:00 AM CDT
Expired
Mar 24, 2009, 12:02 PM CDT
In force
11 hr
Issued by
NWS Grand Forks, ND

Counties Benson County, ND, Cavalier County, ND, Eddy County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 125 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.6 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2009-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2009-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
488 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KFGF 232038
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
338 PM CDT MON MAR 23 2009

...SIGNIFICANT SNOW POSSIBLE IN THE DEVILS LAKE BASIN...

.RAIN WILL CHANGE TO SNOW LATE TONIGHT AND COULD BECOME HEAVY AT
TIMES IN THE DEVILS LAKE BASIN INTO TUESDAY. SIGNIFICANT SNOW
AMOUNTS OF 6 INCHES OR MORE ARE POSSIBLE THROUGH TUESDAY...ALONG
WITH AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES.

A STRONG AREA OF LOW PRESSURE WILL MOVE FROM THE CENTRAL HIGH
PLAINS INTO SOUTHERN MINNESOTA BY TUESDAY PRODUCING FIRST RAIN
THEN THE POTENTIAL FOR SIGNIFICANT SNOWFALL LATE TONIGHT.

NDZ006-007-014-015-024-026-054-260000-
/O.UPG.KFGF.WS.A.0006.090324T0600Z-090325T0000Z/
/O.NEW.KFGF.WS.W.0006.090324T0600Z-090326T0000Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...ADAMS
338 PM CDT MON MAR 23 2009

...WINTER STORM WARNING IN EFFECT FROM 1 AM TUESDAY TO 7 PM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND STRONG WINDS...WHICH IS IN
EFFECT FROM 1 AM TUESDAY TO 7 PM CDT WEDNESDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

RAIN WILL DEVELOP THIS EVENING AND THEN MIX WITH AND CHANCE TO
SNOW OVERNIGHT. SNOWFALL WILL BECOME HEAVY LATE TONIGHT INTO
TUESDAY MORNING BEFORE TAPERING OFF LATE TUESDAY AFTERNOON. 

SNOWFALL AMOUNTS OF 8 TO 10 INCHES ARE LIKELY ALONG AND WEST OF A
LANDGON TO DEVILS LAKE TO NEW ROCKFORD LINE BY THE END OF TUESDAY
WITH 4 TO 8 INCHES OF SNOW LIKELY NEAR A PEMBINA TO CAVALIER TO
LAKOTA TO MCHENRY LINE. EAST OF THIS LINE...SNOWFALL WILL DROP OFF
CONSIDERABLY. 

NORTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL CREATE BLOWING
SNOW AND LOW VISIBILITY AT TIMES. THIS WINTER STORM WILL ALSO
IMPACT AREAS WEST AND SOUTHWEST OF THE AREA FROM RUGBY AND TOWNER
TO BISMARCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.


&&

$$

NDZ008-260000-
/O.NEW.KFGF.WS.W.0006.090324T0600Z-090326T0000Z/
PEMBINA-
INCLUDING THE CITY OF...CAVALIER
338 PM CDT MON MAR 23 2009

...WINTER STORM WARNING IN EFFECT FROM 1 AM TUESDAY TO 7 PM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND WIND...WHICH IS IN EFFECT FROM 1
AM TUESDAY TO 7 PM CDT WEDNESDAY.

RAIN WILL DEVELOP THIS EVENING AND THEN MIX WITH AND CHANGE TO
SNOW AFTER MIDNIGHT. SNOW WILL CONTINUE ON TUESDAY. TOTAL SNOWFALL
WILL BE 4 TO 8 INCHES...BUT SNOWFALL WILL VARY FROM LESSER AMOUNTS
IN THE DRAYTON AREA TO HIGHER AMOUNTS IN THE WALHALLA AREA.
SNOWFALL WILL GREATLY LESSEN SOUTH AND EAST OF THE AREA AND
INCREASE AS YOU GO WEST TOWARD LANGDON.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY



$$

DTR
2 follow-up statements
000 
WWUS43 KFGF 240933
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
433 AM CDT TUE MAR 24 2009

...WINTER STORM CONDITIONS FOR THE DEVILS LAKE BASIN TODAY... 
...SIGNIFICANT SNOW POSSIBLE FOR FAR NORTHERN MINNESOTA TONIGHT...

.RAIN WILL CHANGE TO SNOW THIS MORNING AND COULD BECOME HEAVY AT TIMES
IN THE DEVILS LAKE BASIN. SIGNIFICANT SNOW AMOUNTS OF 6 INCHES OR
MORE ARE POSSIBLE...ALONG WITH AREAS OF BLOWING SNOW AND REDUCED
VISIBILITIES. THERE COULD BE A BRIEF PERIOD OF FREEZING RAIN
BEFORE CHANGING TO SNOW. 

A STRONG AREA OF LOW PRESSURE WILL MOVE FROM SOUTH DAKOTA INTO NORTHEAST
MINNESOTA BY TOMORROW AFTERNOON PRODUCING THE POTENTIAL FOR
SIGNIFICANT SNOWFALL ACROSS THE DEVILS LAKE BASIN TODAY AND FAR
NORTHERN MINNESOTA OVERNIGHT.

NDZ006>008-014-015-024-026-054-250000-
/O.EXT.KFGF.WS.W.0006.000000T0000Z-090325T0000Z/
TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EDDY-NELSON-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...CAVALIER...MADDOCK...
LEEDS...DEVILS LAKE...NEW ROCKFORD...LAKOTA...ADAMS
433 AM CDT TUE MAR 24 2009

...WINTER STORM WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE WINTER STORM WARNING FOR HEAVY SNOW IS NOW IN EFFECT UNTIL 7 PM
CDT THIS EVENING.

RAIN WILL MIX WITH AND CHANGE OVER TO SNOW TODAY. SNOWFALL WILL
BECOME HEAVY LATER THIS MORNING BEFORE TAPERING OFF LATE THIS
AFTERNOON. THERE COULD BE A PERIOD OF FREEZING RAIN BEFORE
CHANGING OVER TO SNOW.

SNOWFALL AMOUNTS OF 8 TO 10 INCHES ARE LIKELY ALONG AND WEST OF A
LANDGON TO DEVILS LAKE TO NEW ROCKFORD LINE BY THE END OF TUESDAY
WITH 4 TO 8 INCHES OF SNOW LIKELY NEAR A PEMBINA TO CAVALIER TO
LAKOTA TO MCHENRY LINE. EAST OF THIS LINE...SNOWFALL WILL DROP
OFF CONSIDERABLY.

NORTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL CREATE BLOWING
SNOW AND LOW VISIBILITY AT TIMES. THIS WINTER STORM WILL ALSO
IMPACT AREAS WEST AND SOUTHWEST OF THE AREA FROM RUGBY AND TOWNER
TO BISMARCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

MNZ004>009-251800-
/O.NEW.KFGF.WS.A.0007.090325T0000Z-090325T1800Z/
KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-EAST MARSHALL-
NORTH BELTRAMI-
INCLUDING THE CITIES OF...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE
433 AM CDT TUE MAR 24 2009

...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY AFTERNOON. 

RAIN WILL GRADUALLY TURN OVER TO SNOW THIS AFTERNOON AND EVENING
AND COULD BECOME HEAVY AT TIMES AFTER MIDNIGHT. SIGNIFICANT SNOW
ACCUMULATIONS OF 6 INCHES OR MORE ARE POSSIBLE. SNOW WILL
GRADUALLY DIMINISH WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
000 
WWUS43 KFGF 241702
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1202 PM CDT TUE MAR 24 2009

...MAIN SNOWSTORM HAS MOVED WEST OF THE DEVILS LAKE REGION AND
WILL FOCUS IN CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING...

...A PERIOD OF HEAVY SNOW POSSIBLE LATE TONIGHT INTO WEDNESDAY FOR
THE FAR NORTHERN RED RIVER VALLEY INTO FAR NORTHWEST MINNESOTA...

.LOW PRESSURE WAS NEAR ABERDEEN SOUTH DAKOTA AND MOVING VERY
SLOWLY. THE POSITION OF THE LOW MEANT THAT THE HEAVY SNOW HAS
REMAINED MOSTLY WEST OF THE WARNED AREA FROM BOTTINEAU AND MINOT
SOUTH TO BISMARCK. DRIER AIR HAS WORKED INTO THE DEVILS LAKE
REGION WITH LITTLE SNOWFALL EXPECTED THIS AFTERNOON. 

THE ABERDEEN LOW IS EXPECTED TO MOVE NORTHEAST INTO NORTH CENTRAL
MINNESOTA ON WEDNESDAY AND STRENGTHEN A BIT WITH A PERIOD OF
HEAVIER SNOW POSSIBLE OVER THE FAR NORTHERN VALLEY AND NORTHWEST
MINNESOTA. 


NDZ008-251800-
/O.CAN.KFGF.WS.W.0006.000000T0000Z-090325T0000Z/
/O.EXB.KFGF.WS.A.0007.090325T0600Z-090325T1800Z/
PEMBINA-
INCLUDING THE CITY OF...CAVALIER
1202 PM CDT TUE MAR 24 2009

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELLED.

THE SNOW EXPECTED TODAY WILL NO LONGER OCCUR AS DRIER AIR HAS
SPREAD INTO THE AREA. ATTENTION WILL TURN TO LATE TONIGHT INTO
WEDNESDAY WHEN LOW PRESSURE THAT IS NEAR ABERDEEN MOVES INTO
NORTHERN MINNESOTA. SNOW ON THE BACKSIDE OF THIS SYSTEM MAY GIVE
HEAVY SNOW.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

NDZ006-007-014-015-024-026-054-241815-
/O.CAN.KFGF.WS.W.0006.000000T0000Z-090325T0000Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...ADAMS
1202 PM CDT TUE MAR 24 2009

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WINTER STORM WARNING. 

THE MAIN SNOW WITH THIS SYSTEM HAS SHIFTED WEST OF THE AREA FROM
BOTTINEAU THROUGH TOWNER TO BISMARCK. ONE TO TWO INCHES OF SNOW
FELL TODAY WEST OF CANDO AND LEEDS WITH HEAVIER SNOWFALL FARTHER
WEST. FOR THE REST OF THE DAY LITTLE ADDITIONAL SNOWFALL IS
EXPECTED AS DRIER AIR WORKS ITS WAY INTO THE DEVILS LAKE REGION
FROM THE EAST. SOME LIGHT SNOW WILL LIKELY RE-DEVELOP LATER
TONIGHT INTO WEDNESDAY WITH MINOR ACCUMULATIONS.

$$

NDZ016-251800-
/O.EXB.KFGF.WS.A.0007.090325T0600Z-090325T1800Z/
EASTERN WALSH COUNTY-
INCLUDING THE CITY OF...GRAFTON
1202 PM CDT TUE MAR 24 2009

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON. 

LOW PRESSURE NEAR ABERDEEN SOUTH DAKOTA WILL MOVE INTO NORTH
CENTRAL MINNESOTA ON WEDNESDAY AND INTENSIFY. SNOW THAT IS OVER
CENTRAL NORTH DAKOTA WILL WRAPAROUND THE LOW AND MOVE INTO THE FAR
NORTHERN RED RIVER VALLEY LATE TONIGHT INTO WEDNESDAY. THERE IS
THE POTENTIAL FOR HEAVY SNOW FROM THIS SYSTEM GRAFTON NORTHWARD TO
THE BORDER.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

MNZ004>009-251800-
/O.EXT.KFGF.WS.A.0007.090325T0600Z-090325T1800Z/
KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-EAST MARSHALL-
NORTH BELTRAMI-
INCLUDING THE CITIES OF...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE
1202 PM CDT TUE MAR 24 2009

...WINTER STORM WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON...

THE WINTER STORM WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON. 

LIGHT RAIN WILL SPREAD BACK INTO THE AREA THIS EVENING AND TURN
OVER TO SNOW LATE TONIGHT INTO WEDNESDAY WITH A PERIOD OF HEAVY
SNOWFALL POSSIBLE. LOW PRESSURE NEAR ABERDEEN WILL MOVE INTO NORTH
CENTRAL MINNESOTA BY WEDNESDAY AFTERNOON CAUSING THIS WINTRY
WEATHER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

DTR

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this winter storm warning went out at Mar 23, 2:45 AM CDT, 12 hours 53 minutes earlier.

Area forecast discussion, Mar 23, 2:45 AM CDT, 12 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
245 AM CDT MON MAR 23 2009

.DISCUSSION...FORECAST CHALLENGE OBVIOUSLY CONCERNS PCPN
AMOUNTS/PHASE AS PARENT LOW LIFTS FROM CENTRAL HIGH PLAINS TO THE
GREAT LAKES WEDNESDAY.

MODELS OVERALL IN PRETTY GOOD AGREEMENT WITH NAM SHOWING MIDDLE OF
THE ROAD TRACK FROM ECMWF AND GFS. DO PREFER LOW LEVEL MOISTURE
FIELDS AND INITIAL QPF WITH GFS SO WILL USE BLEND.

MAIN BAND OF -RA SHIFTING SLOWLY EAST ACROSS EASTERN FA...EAST OF
RED VALLEY. EXCEPTION BEING SMALL CLUSTER OF CONVECTION DRIFTING NE
ACROSS HEADWATERS REGION. EXPECT MAIN BAND OF RAIN TO CONTINUE TO
SLOWLY PROPAGATE EAST WITH CORE OF LOW LEVEL JET AND ISENTROPIC
LIFT. EXPECTED CONVECTION TO ALSO DRIFT E-NE WITH T CONFINED TO FAR
SOUTH IN DEEPER RH/INSTABILITY. WILL MONITOR TRENDS FOR HIGHEST POP
LOCATION. OTHERWISE REMAINDER OF FA WILL SEE A BREAK IN WIDESPREAD
PCPN THROUGH ATLEAST FIRST HALF OF DAY AS DRY SLOT AFFECTS FA.
BETWEEN 18-00Z MAIN LOW LIFTS FROM CENTRAL HIGH PLAINS TO S CENTRAL
SD. A BAND OF ISENTROPIC LIFT WITH LOWERING CONDENSATION PRESSURE
DEFICITS PUSHES BACK INTO SOUTHERN FA THIS AFTERNOON. WILL MAINTAIN
THUNDER MENTION ACROSS FAR SOUTH WITH 50 DEGREE DEWPOINTS HUGGING
ND/SD BORDER AND SHOWALTER INDICES CLOSE TO ZERO. THERMAL RIDGE
REMAINS OVER FA HOWEVER PLENTY OF LOW LEVEL STRATUS UNDER MID LEVEL
DRY SLOT SO DEGREE OF SOLAR IN QUESTION. WILL HOLD TEMPERATURES
PRETTY CLOSE TO CURRENT FORECAST.

BAND OF PCPN WILL LIFT NORTH THROUGH FA TONIGHT AND BASED ON
ISENTROPIC LIFT AND CONDENSATION PRESSURE DEFICITS FROM 300K SURFACE
DEFORMATION ZONE SHOULD ORGANIZE OVER ROUGHLY NW HALF OF FA. MODEL
SOUNDINGS ALL SUPPORT LIQUID PCPN WITH EXCEPTION OF FAR NW FA WHICH
COOLS SUFFICIENTLY FOR SNOWFALL. AFTER COORDINATION WITH NEIGHBORING
OFFICES WILL MAINTAIN WATCH AS SNOW NOT LIKELY UNTIL AFT MIDNIGHT
HOWEVER ITS LOOKING BETTER AND BETTER FOR SIGNIFICANT SNOWFALL.

SURFACE LOW TRACKS ACROSS SD AND S MN TUESDAY. COLUMN GRADUALLY
COOLS FROM W-E DURING DAY HOWEVER AT THIS POINT WITH WARM/WET GROUND
NOT ANTICIPATING NEED TO EXPAND WINTER WX HEADLINES AS ANY
ADDITIONAL SNOW WILL BE HARD TO ACCUMULATE.

LIGHT SNOW SHOULD GRADUALLY DIMINISH TUESDAY NIGHT AS LOW CONTINUES
TO SHIFT EAST AND THREAT FOR ANY HEAVY PCPN SHOULD END.

REGION LOOKS RELATIVELY DRY FOR REMAINDER OF WORK WEEK WITH AT OR
BLO TEMPERATURES.

&&
.HYDROLOGY...
REFER TO HYDROLOGY PRODUCTS FOR DETAILS. THE RED RIVER VALLEY IS ALL
UNDER AN AREAL FLOOD WARNING WITH SIGNIFICANT RISES POSSIBLE IN ALL
AREAS.  NUMEROUS OTHER ROAD CLOSURES IN THE SOUTH VALLEY.
&&

.AVIATION...
VFR/MVFR CIGS CONTINUE IN RAIN AREA FROM SOUTHERN VALLEY INTO
WESTERN MN. TO THE WEST IFR CIGS/VSBY WIDESPREAD AND CONFIDENCE IN
ANY CLEARING LOW. RAIN SHOULD GRADUALLY END OVER EASTERN AREAS
DURING MORNING WITH MORE DEVELOPMENT THIS AFTERNOON AND MAIN LOW
LIFTS NORTHWARD.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...AREAL FLOOD WARNING IN EFFECT UNTIL 4PM CDT WEDNESDAY.

     WINTER STORM WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY
     EVENING FOR NDZ006-007-014-015-024-026-054.

MN...AREAL FLOOD WARNING IN EFFECT UNTIL 4PM CDT WEDNESDAY.

&&

VOELKER
Hazardous weather outlook, Mar 23, 7:05 AM CDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
705 AM CDT MON MAR 23 2009

NDZ006-007-014-015-024-026-054-241215-
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-WESTERN WALSH COUNTY-
705 AM CDT MON MAR 23 2009

...AREAL FLOOD WARNING IN EFFECT THROUGH WEDNESDAY AFTERNOON...

...WINTER STORM WATCH IN EFFECT LATE TONIGHT THROUGH TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

MORE RAIN IS EXPECTED TO DEVELOP LATE THIS AFTERNOON AND CONTINUE
THIS EVENING. THE RAINFALL OVER SNOW COVERED AREAS WILL COMPOUND
THE OVERLAND FLOODING THREAT.  THE RAIN WILL CHANGE OVER TO SNOW
AFTER MIDNIGHT AND COULD BECOME HEAVY WITH SIGNIFICANT ACCUMULATIONS
POSSIBLE BY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW WILL CONTINUE TUESDAY WITH ADDITIONAL ACCUMULATIONS POSSIBLE.
INCREASING NORTHERLY WINDS WILL ALSO CAUSE AREAS OF BLOWING AND
DRIFTING SNOW REDUCING VISIBILITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF FLOODING AND RAIN AND SNOW AMOUNTS WILL BE
NEEDED.

MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-027>030-038-039-
049-052-053-241215-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-PEMBINA-
EASTERN WALSH COUNTY-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-
RANSOM-SARGENT-RICHLAND-
705 AM CDT MON MAR 23 2009

...AREAL FLOOD WARNING IN EFFECT THROUGH WEDNESDAY AFTERNOON...*

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

RAIN AND ISOLATED THUNDERSTORMS WILL CONTINUE TO SHIFT EAST ACROSS
EXTREME SOUTHEAST NORTH DAKOTA AND PARTS OF WESTERN MINNESOTA THIS
MORNING. MORE SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP
ACROSS SOUTHERN PARTS OF THE REGION THIS AFTERNOON AND LIFT
NORTHWARD DURING THE EVENING HOURS. ALL OF THIS RAIN WILL COMPOUND
THE OVERLAND FLOODING THREAT AS WELL AS INCREASING RIVER LEVELS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

RAIN WILL CONTINUE TUESDAY...POSSIBLY BECOMING MIXED WITH OR
CHANGING TO SNOW FROM WEST TO EAST ACROSS THE REGION. AT THIS
POINT SIGNIFICANT SNOW ACCUMULATIONS ARE NOT EXPECTED. THE RAIN OR
SNOW WILL GRADUALLY DIMINISH TUESDAY NIGHT INTO WEDNESDAY.
LOCALIZED FLOODING AND ICE JAMS ARE LIKELY THROUGH TUESDAY FROM
SIGNIFICANT RIVER RISES THROUGHOUT THE RED RIVER VALLEY AND
TRIBUTARIES IN MINNESOTA AND NORTH DAKOTA. OVERLAND FLOODING WILL
CONTINUE TO REMAIN A SERIOUS THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS ARE NEEDED FOR FLOODING AS WELL AS RAIN REPORTS.

In the hours before

Local storm report, Mar 23, 11:41 AM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1141 AM CDT MON MAR 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     FLOOD            LISBON                  46.44N 97.68W
03/23/2009                   RANSOM             ND   FIRE DEPT/RESCUE

            OVERLAND FLOODING AND WATER IN BASEMENTS AND OVER ROADS.
            MAIN STREET IN TOWN UNDER WATER. DRAINAGE DITCH WEST OF
            TOWN FULL AND RUNNING.

0115 AM     FLOOD            BLACKDUCK               47.73N 94.55W
03/23/2009                   BELTRAMI           MN   LAW ENFORCEMENT

            HOUSE WEST OF BLACKDUCK TAKING ON WATER, OVERLAND
            FLOODING IN BEMIDI

0300 AM     FLOOD            VALLEY CITY             46.92N 98.01W
03/23/2009                   BARNES             ND   FIRE DEPT/RESCUE

            WATER IN HOMES NEAR SHEYENNE TRIBUTARY WITH SOME
            EVACUATIONS

1000 AM     FLOOD            OTTERTAIL               46.43N 95.56W
03/23/2009                   OTTER TAIL         MN   LAW ENFORCEMENT

            15 TO 20 ROADS UNDER WATER AND CLOSED. WATER EVERYWHERE.

1000 AM     FLOOD            DWIGHT                  46.30N 96.74W
03/23/2009                   RICHLAND           ND   LAW ENFORCEMENT

            DWIGHT IS ISOLATED FROM OVERLAND FLOODING. HIGHWAY 81 AND
            210 CLOSED INTO DWIGHT.

1000 AM     FLOOD            ADA                     47.30N 96.51W
03/22/2009                   NORMAN             MN   EMERGENCY MNGR

            HIGHWAY 200 CLOSED NEAR ADA

1000 AM     FLOOD            KENT                    46.44N 96.68W
03/22/2009                   WILKIN             MN   EMERGENCY MNGR

            HIGHWAY 75 NEAR KENT IS CLOSED

1000 AM     FLOOD            ABERCROMBIE             46.45N 96.73W
03/23/2009                   RICHLAND           ND   PUBLIC

            SIGNIFICANT OVERLAND FLOODING AND NUMEROUS ROADS CLOSED

&&

JKAISER
Local storm report, Mar 23, 3:37 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
337 PM CDT MON MAR 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     FLOOD            ADA                     47.30N 96.51W
03/23/2009                   NORMAN             MN   DEPT OF HIGHWAYS

            HIGHWAY 9 FROM ADA TO BORUP IS CLOSED IN ADDITION TO
            NUMEROUS OTHER COUNTY AND TOWNSHIP ROADS.

0326 PM     FLOOD            WALCOTT                 46.55N 96.94W
03/23/2009                   RICHLAND           ND   COUNTY OFFICIAL

            NEARLY EVERY ROAD IS CLOSED IN THE WALCOTT AND COLFAX
            AREAS.

0326 PM     FLOOD            MALUNG                  48.77N 95.72W
03/23/2009                   ROSEAU             MN   EMERGENCY MNGR

            SEVERAL TOWNSHIP ROADS CLOSED AND OVERLAND FLOODING

0326 PM     FLOOD            KENT                    46.44N 96.68W
03/23/2009                   WILKIN             MN   COUNTY OFFICIAL

            HIGHWAY 75 STILL CLOSED, A SECOND ROAD WAS FLOODED NOW
            THEY ARE WORKING ON A THIRD ROAD FOR A DIVERSION FOR
            HIGHWAY 75.

0326 PM     FLOOD            BRECKENRIDGE            46.26N 96.59W
03/23/2009                   WILKIN             MN   COUNTY OFFICIAL

            ROUTE 210 EAST OF BRECKENRIDGE HAS WATER OVER IT AND MAY
            CLOSE SOON

0326 PM     FLOOD            FORDVILLE               48.22N 97.79W
03/23/2009                   WALSH              ND   EMERGENCY MNGR

            ND 18 NEAR FORDVILLE HAS WATER OVER IT ALONG WITH
            SIGNFICANT OVERLAND FLOODING

0326 PM     FLOOD            MOUNTAIN                48.68N 97.86W
03/23/2009                   PEMBINA            ND   EMERGENCY MNGR

            COUNTY ROAD 3 IS UNDER WATER NEAR MOUNTAIN AND SEVERAL
            TOWNSHIP ROADS ARE FLOODED WITH SIGNIFICANT OVERLAND
            FLOODING

&&

DK

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 11:29 AM CDTRiver Flood WarningFGFBarnes48 hr

Nearby

Winter Storm Warnings in North Dakota, 2009Every winter storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.